MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439236
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The picture was reviewed and no root cause can be determined.However, it was reported that the device is available for analysis.Therefore, once the device is received by the bwi product analysis lab, the evaluation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a soundstar catheter and when the physician took the soundstar catheter out of the box, and started to use it by inserting to patient, he noticed something white that was on the tip of catheter.The size was very small, and it was like a white dot.The physician thought that this one is contaminated and requested to change it with new one to continue with the procedure safely.The device was not used on the patient and there was no adverse patient consequence reported.
 
Additional Manufacturer Narrative
Correction to the initial report.The correct lot number for this event has been identified as g9369817.Therefore, d 4.Lot and d 4.Primary udi number have been updated.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection of the returned device was performed.Visual inspection revealed no damage or anomalies on the device.No white foreign material was found during the analysis.The picture provided by the customer could not provide additional information.A device history record evaluation was performed for the finished device, and no internal actions related to the reported complaint condition were identified.The foreign material issue reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the use of the device that may have affected its performance.The catheter instructions for use (ifu) contain the following recommendations: inspect the sterile package prior to catheter use.Do not use the soundstar® catheter if the packaging is open or damaged.In this case, contact your local representative.Using a soundstar® catheter that has been stored in an open or damaged package can result in patient injury.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device investigation was corrected on 27-dec-2024 as follows: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection of the returned device was performed.Visual inspection revealed no damage or anomalies on the device.No white foreign material was found during the analysis, and the particle was not returned for further analysis; however, according to the picture provided by the customer, a white material was observed on the tip of the device.A device history record evaluation was performed for the finished device, and no internal actions related to the reported complaint condition were identified.The foreign material reported by the customer was confirmed.Since the white particle or the packaging of the device were not properly returned for further analysis, the potential cause of the foreign material could not be determined.The catheter instructions for use (ifu) contain the following recommendations: inspect the sterile package prior to catheter use.Do not use the soundstar® catheter if the packaging is open or damaged.In this case, contact your local representative.Using a soundstar® catheter that has been stored in an open or damaged package can result in patient injury.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Additional coding of tip (g04129) has been added to h 6.Component code.Additional coding of analysis of data provided by user/third party (b15) has been added to h 6.Type of investigation.Correction to h 6.Investigation conclusions: code of passed specs (d14) has been replaced with cause not established (d15).Correction to h 6.Investigation findings: code of no device problem found (c19) has been replaced with inappropriate material (c0602).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19813052
Report Number2029046-2024-02477
Device Sequence Number8665338
Product Code OBJ
UDI-Device Identifier10846835008869
UDI-Public(01)10846835008869(17)250128(10)G9369817
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Catalogue Number10439236
Device Lot NumberG9369817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer08/15/2024
12/27/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/12/2024
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown